# SDR 0004489886

- Difficulty date: December 14, 2000
- Submitted: December 15, 2000
- Operation: Air carrier
- Aircraft: N600TR
- Make and model: Doug DC-9-51
- Aircraft serial: 47783
- Aircraft time: 39,750 hours, 43,075 cycles
- Engine: Pwa JT8D17
- Engine time: 47,797 hours, 27,628 cycles
- System (JASC): 7100 · Powerplant System
- Part: Powerplant
- Part number: JT8D17
- Part serial: 707904
- Condition: Inoperative
- Location: Right Side
- Part time: 47,797 hours
- Stage of operation: TO
- Nature of condition: A, B
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF, THE RIGHT ENGINE EXPERIENCED A COMPRESSOR STALL THEN SMOKE WAS REPORTED IN THE CABIN AREA. THE FLIGHT RETURNED TO DTW AND LANDED WITHOUT INCIDENT. AFTER LANDING, THE DTW CONTROL TOWER REPORTED A FLAME IN THE RIGHT ENGINE TAILPIPE. THE FLIGHT CREW ACTIVATED THE RIGHT FIRE BOTTLE AND AIRPORT C.F.R. FOAMED THE TAILPIPE AREA. THE AIRCRAFT PROCEEDED TO THE GATE WITHOUT FURTHER INCIDENT.    MAINTENANCE REPLACED THE RIGHT FIRE BOTTLE AND THE RIGHT ENGINE. OPERATIONAL CHECK NORMAL.
